Texas, 2007

Damaging Wind in Texas, July 26, 2007

July 26, 2007 · NWS MAF · 1 event in 1 county or zone

Daytime heating, upslope flow, and a weak upper level disturbance approaching from the southwest combined to produce scattered thunderstorms from the Davis Mountains east across Pecos County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Daytime heating, upslope flow, and a weak upper level disturbance approaching from the southwest combined to produce scattered thunderstorms from the Davis Mountains east across Pecos County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 26, 2:22 AM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 2:22 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 AM CDT THU JUL 26 2007

.DISCUSSION...
ONCE AGAIN HAVE FOUND NO REASON TO DEVIATE SIGNIFICANTLY FROM THE
PREVIOUS FORECAST. BIGGEST CHANGE FROM PERSISTENCE IS INCREASING
LOW LEVEL MOISTURE AS SEEN BY GREATER INTRUSION OF STRATUS THIS
MORNING THAN LAST. WITH MOISTURE INCREASING SHOULD SEE ISOLATED TO
WIDELY SCATTERED CONVECTION MAINLY ALONG THE HIGHER TERRAIN OF THE
WESTERN CWA THROUGH THE END OF THE WEEK. AN UPPER LEVEL LOW IS
STILL PROGGED TO GRADUALLY MOVE IN FROM THE EAST UNDER AN UPPER
RIDGE ACROSS THE CENTRAL PLAINS WHICH SHOULD INCREASE RAIN CHANCES
ACROSS THE PERMIAN BASIN AND TRANS PECOS REGION THIS WEEKEND. THE
MOVEMENT OF THE UPPER LOW WILL GREATLY IMPACT RAIN CHANCES NEXT
WEEK...BUT WILL CONTINUE THE SLT CHC INTO THE MIDDLE OF NEXT WEEK.

HARD TO DEPART MUCH FROM GUIDANCE ON TEMPS WHICH CONTINUES THE
TREND OF BELOW CLIMO FOR HIGHS THROUGH THE SEVEN DAY FORECAST
PERIOD.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              88  69  90  70  /  10  10  10  10
CARLSBAD NM                95  66  95  67  /  10  20  20  20
DRYDEN TX                  87  69  92  70  /  20  20  20  10
FORT STOCKTON TX           90  69  92  70  /  20  20  20  10
GUADALUPE PASS TX          89  65  92  66  /  20  20  20  20
HOBBS NM                   91  67  94  69  /  10  10  20  10
MARFA TX                   86  57  88  59  /  20  20  20  10
MIDLAND INTL AIRPORT TX    89  67  92  70  /  10  10  20  10
ODESSA TX                  89  70  92  69  /  10  10  20  10
WINK TX                    96  71  96  73  /  10  10  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

13/10
Hazardous weather outlook, Jul 26, 4:02 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CDT THU JUL 26 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
502 AM CDT THU JUL 26 2007 /402 AM MDT THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS
OF THE FORECAST AREA. EXPECT AFTERNOON ACTIVITY TO BEGIN ACROSS
THE WESTERN FORECAST AREA...ESPECIALLY IN THE HIGHER MOUNTAIN
TERRAINS. THEN CHANCES WILL INCREASE OVERNIGHT TOWARDS THE
NORTHEAST...INCLUDING THE PERMIAN BASIN. GUSTY WINDS TO 50
MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM DEVELOPMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
REMAINDER OF THE WEEK. GUSTY WINDS...BRIEF HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY
THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

The radar

The Midland/Odessa radar (KMAF), 133 km away, was scanning. The volume nearest the first event began at 10:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pecos

When
July 26, 4:56 AM CST
Where
Pecos County, Ft Stockton Arpt Fst
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
30.920, -102.920

The Automated Surface Observing System at Fort Stockton (KFST) recorded a wind gust of 69 mph. No damage was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46161.